Doctor insights on:
Zaroxolyn Before Lasix
Bun creatinine high taking lasix 60 3 days week zaroxolyn (metolazone) 5 mg had chf in march, have afib on heart meds too. Help?
Labs: The increase in your creatinine can be dye to many reason. HF itself can cause abnormal kidney function. Excessive use of Lasix (furosemide) also can make things worse. Suggest you see a kidney doc soon and seek input. Testing is needed including a urine test and a detailed history and exam. Best of luck
Furosemide is a potent diuretic which increases dramatically urine output in most patients. It is most frequently used in patients who are fluid overloaded such as in congestive heart failure. Potassium, sodium and magnesium can be lost in excess with the use of Furosemide and must be closely monitored. It is much stronger than other diuretics used for ...Read more
If I took an overdosage of furosemide (2x40mg)/ metolazone (1x2.5mg) taken at 8am and 2pm combos, would I be ok the next day? Or still affected?
Diuretics: Why are taking diuretics for? Are you trying to lose weight? The effect of those diuretics usually last < 12 hours
If I had an overdosage of furosemide (2x40mg)/metolazone (1x2.5mg) taken at 8am and 2pm for edema, would I be ok the next day? What electrolytes lost?
Overdosing: Call poison control for overdose or if someone eats, drinks, or swallows something that may be poison.
Can I take metolazone (5mg) in the morning and hydrochlorothiazide (25mg) in the evening together with furosemide (60mg) for stubborn edema?
No: They are drugs of the same class and there's no benefit in taking both. You list nephrotic syndrome. You will likely need a higher dose of lasix (furosemide). I would start by trying 60 mg twice day (with supervision! As it is dangerous to do this on your own!). Alternatively, change lasix (furosemide) to torsemide which is more potent.
Depends on cause.: Lasix (furosemide)'s a medicine / poison that tricks the kidneys into losing urine while the drug is around. It can damage the kidneys if urine production is shut down as a defense mechanism. However, if the kidney is shutting down because it's not getting enough blood (because the heart is too overburdened with fluid to pump effectively) then Lasix (furosemide) will be helpful in unloading excess fluid & helping the hear
Diuretic combo: Yes, both can be taken at the same time. Lasix (furosemide) is a loop diuretic and can be used in combination with Metolazone to deliver a greater diuresis than Lasix (furosemide) gives by its self. You should have your doctor test the patient for other causes of leg edema, such as varicose veins or pulmonary artery hypertension to make sure the edema is being treated appropriately, good luck.See 1 more doctor answer
Diuresis: First we have to know why the diuretic is needed. If it is indicated, the kidneys have to be good enough to respond, there has to be adequate protein components in the blood, there has to be enough blood pressure going to the kidney. If the data suggests the diuretic should work we work the dose up, sometimes we require a combination of diuretics. Sometimes we have to do dialysis to remove fluid.
Don't think it known: Just being on Lasix (furosemide) doesn't necessarily care a risk of death. This medication is used for many purposes. Some patients on this are severely and critically ill and some not so very ill. I don't think you will find any statistics as you posed your question. Perhaps a different question is answerable.See 1 more doctor answer
If my Lasix (furosemide) was decreased from daily to every other day and I now have a cough then should I increase it or be concerned?
I was on lasix (furosemide) when needed. After putting on 14 lbs. In 2 months, I was put on bumix. What causes edema throughout the body?
Good day are there any fruits or vegetables that can be consumed that would have the same effect on the body that Lasix (furosemide) does? Thanks
No.: Pharmacologic diuretics are orders-of-magnitude more powerful than anything naturopathic. If your dr has put you on a water pill, it is to control fluid build up and symptoms. Should discuss concerns with him/her.